Alert archive / Idaho / Wind Advisories in 2005

Wind Advisory 1, NWS Pocatello, ID

November 12, 2005

NWS Pocatello, ID issued this wind advisory at Nov 12, 2005, 2:20 AM MST. It took effect at Nov 12, 2005, 9:00 AM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 12, 2005, 2:20 AM MST (09:20 UTC)
In effect from
Nov 12, 2005, 9:00 AM MST
Expired
Nov 12, 2005, 3:00 PM MST
In force
6 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 120920
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
220 AM MST SAT NOV 12 2005

IDZ017-021-121730-
/O.NEW.KPIH.WI.Y.0001.051112T1600Z-051112T2300Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...AMERICAN FALLS
220 AM MST SAT NOV 12 2005

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM MST
THIS AFTERNOON. 

STRENGTHENING WEST AND SOUTHWEST WINDS CAN BE EXPECTED THIS
MORNING. BY MIDDAY...WINDS THROUGH THE EASTERN MAGIC VALLEY AND
LOWER SNAKE RIVER PLAIN ARE FORECAST TO RANGE FROM 25 TO 35 MPH.
WIND GUSTS MAY RANGE AS HIGH AS 40 TO 45 MPH AS WELL. BY LATE
AFTERNOON...THE WINDS ARE FORECAST TO DECREASE TO BETWEEN 15 AND
25 MPH AND THEN CONTINUE TO DECREASE THROUGH THE EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
3 follow-up statements
000 
WWUS75 KPIH 121711
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1011 AM MST SAT NOV 12 2005

IDZ017-021-122300-
/O.CON.KPIH.WI.Y.0001.000000T0000Z-051112T2300Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...AMERICAN FALLS
1011 AM MST SAT NOV 12 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. 

STRENGTHENING WEST AND SOUTHWEST WINDS CAN BE EXPECTED THIS
MORNING. BY MIDDAY...WINDS THROUGH THE EASTERN MAGIC VALLEY WILL
RANGE BETWEEN 20 TO 35 MPH. ACROSS THE LOWER SNAKE RIVER PLAIN
WINDS ARE FORECAST TO RANGE FROM 25 TO 35 MPH WITH POSSIBLE GUSTS
TO 45 MPH. BY LATE AFTERNOON...THE WINDS ARE FORECAST TO DECREASE
TO BETWEEN 15 AND 25 MPH AND THEN CONTINUE TO DECREASE THROUGH THE
EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KPIH 122200
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
300 PM MST SAT NOV 12 2005




IDZ017-021-122300-
/O.CAN.KPIH.WI.Y.0001.000000T0000Z-051112T2300Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...AMERICAN FALLS
300 PM MST SAT NOV 12 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELED THE WIND
ADVISORY. WINDS HAVE DIMINISHED ACROSS THE MAGIC AND SNAKE RIVER
VALLEY AND WILL CONTINUE TO DECREASE DURING THE EVENING HOURS.

$$
000 
WWUS75 KPIH 312230
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
330 PM MST SAT DEC 31 2005

IDZ017-020-021-011100-
/O.NEW.KPIH.WI.Y.0001.060101T0600Z-060101T1700Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...
AMERICAN FALLS
330 PM MST SAT DEC 31 2005

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 10 AM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM
MST SUNDAY. 

WINDS WILL INCREASE THIS EVENING IN THE SNAKE RIVER PLAIN AND THE
EASTERN MAGIC VALLEY WITH THE APPROACH OF A COLD FRONT. BEHIND THE
COLD FRONT...WEST TO SOUTHWEST WINDS ARE EXPECTED TO GUST AS HIGH AS 50 MPH
THROUGH THE EARLY MORNING HOURS. WINDS WILL BEGIN TO DIMINISH BY
MID MORNING.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. ROADS RUNNING NORTH AND SOUTH
WILL BE PARTICULARLY HAZARDOUS DUE TO CROSSWINDS.

$$

HEDGES

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Nov 11, 2:45 PM MST, 11 hours 35 minutes earlier.

Area forecast discussion, Nov 11, 2:45 PM MST, 11 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO IDAHO
245 PM MST FRI NOV 11 2005

.DISCUSSION...EMBEDDED DISTURBANCES WITHIN 5H NORTHWEST FLOW WILL
RACE SOUTHEAST ACROSS FORECAST AREA OVER THE NEXT SEVERAL DAYS.
LATEST RADAR LOOP SHOWING A BAND OF SHOWERS SLIDING ACROSS EASTERN
ZONES. THIS ACTIVITY ASSOCIATED WITH APPROACHING SFC FRONT AND UPPER
LOW SOUTH OF STATE. SHOWER ACTIVITY SHOULD END ACROSS EASTERN ZONES
LATER THIS EVENING. SECOND S/WV FORECAST TO TRACK INTO THE CENTRAL
MTNS LATE TONIGHT AND TRACK ACROSS EASTERN ZONES SATURDAY MORNING.
MAINLY MTN SNOW SHOWERS WITH THIS FEATURE (VERY LITTLE SFC
REFLECTION WITH THIS WAVE). SFC GRADIENT WILL INCREASE SATURDAY
AFTERNOON AND IN ADDITION... WESTERLY 7H JET (35KTS) WILL BLOW
ACROSS THE LOWER SNAKE VALLEY SO A WINDY SATURDAY AFTN. LOCAL STUDY
SUGGEST WINDS WILL REMAIN BELOW ADV CRITERIA. UPSLOPE NW FLOW WILL
KEEP SHOWERS LINGERING OVER THE N MTNS SATURDAY AFTN/EVE. NEXT S/WV
FORECAST TO TRACK SE ACROSS FCST/A SUNDAY AFTERNOON. WEAK SFC FRONT
WITH THIS FEATURE WILL PUSH INTO SOUTHERN ZONES SO SHOWERS (AND
POSSIBLE SNOW SHOWERS) COULD OCCUR (SLIGHT CHC) IN THE SNAKE VALLEY.
WILL KEEP MENTION OF SNOW OUT OF VALLEY ZONES FOR NOW BUT LATER
SHIFTS MAY WANT UPDATE THIS. PRECIP WILL LINGER INTO SUNDAY NIGHT
WITH SFC FRONT STALLING ACROSS N ZONES (NOT SURE IF FRONT WILL REACH
SOUTHERN ZONES). LOW CONFIDENCE WITH THE AMOUNT OF COOLING BEHIND
THIS SYSTEM. CURRENT THINKING IS MOST OF THE COLD AIR WILL STAY EAST
OF THE DIVIDE. AT ANY RATE... SUNDAY SHOULD BE ANOTHER WINDY DAY
(POSSIBLE ADV) WITH 7H WINDS AROUND 50KTS AND SW-NE SFC GRADIENT.

WINTHER

&&

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY NIGHT...LITTLE CHANGE MADE
TO EXISTING FORECAST GRIDS AND PACKAGE DUE TO EXTENDED MODEL
GUIDANCE CONTINUING TO FORECAST THE DEVELOPMENT OF A WEST COAST
RIDGE DEVELOPING.  ONCE WE GET THROUGH THE WINDY WET SHORT TERM
PERIOD...LOOKS LIKE A SOMEWHAT MILD NOVEMBER WEATHER PATTERN FOR
MUCH OF THE NEW WEEK AHEAD.  MONDAY AND MONDAY NIGHT WILL STILL BE
ON THE BREEZY SIDE DUE TO STRONG NORTHWEST FLOW.  TUESDAY THROUGH
FRIDAY NIGHT SHOULD SEE WINDS BECOMING LESS OF A FACTOR AS THE UPPER
RIDGE BUILDS ACROSS SOUTHEAST IDAHO.  WOULD EXPECT OVERNIGHT
INVERSIONS TO BECOME STRONGER.  NO MENTION OF PRECIPITATION AFTER
12Z WEDNESDAY UNDER RIDGE.

&&

.AVIATION...MAINLY VFR CONDITIONS ACROSS ALL FORECAST AVIATION
ROUTES...BUT MID LEVEL CLOUDS PRODUCING BKN/OVC CONDITIONS ACROSS
SOUTHWEST WY WITH AN ISOLATED SHOWER.  NEXT SYSTEM APPROACHING FROM
THE WEST WILL BRING MVFR CONDITIONS TO MUCH OF SOUTHEAST IDAHO EARLY
SATURDAY MORNING.  MEYER
&&

.PIH WATCHES/WARNING/ADVISORIES...NONE.
&&

WEATHER INFORMATION ON-LINE 24-HOURS A DAY
(ALL LOWER-CASE LETTERS)

WWW.WEATHER.GOV/POCATELLO
Hazardous weather outlook, Nov 11, 5:15 AM MST, 21 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
515 AM MST FRI NOV 11 2005

IDZ017>025-031-032-121300-
LOST RIVER/PASHIMEROI-CACHE VALLEY/IDAHO PORTION-
SOUTH CENTRAL HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION-
LOWER SNAKE RIVER PLAIN-SAWTOOTH MOUNTAINS-EASTERN MAGIC VALLEY-
BIG AND LITTLE WOOD RIVER REGION-UPPER SNAKE RIVER PLAIN-
CARIBOU HIGHLANDS-UPPER SNAKE HIGHLANDS-
515 AM MST FRI NOV 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SPOTTER INFORMATION STATEMENT...
WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS.
THIS WOULD INCLUDE ALL HAIL...WIND...HEAVY RAIN AND FLOODING REPORTS.
THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER
SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...
OR OTHER STANDARD OPERATING PROCEDURES.

WEATHER INFORMATION ON-LINE 24-HOURS A DAY
(ALL LOWER-CASE LETTERS)

WWW.WEATHER.GOV/POCATELLO

Nearby

Wind Advisories in Idaho, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.